MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/SHORT; APPLIANCE, FIXATION, NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/SHORT; APPLIANCE, FIXATION, NAIL
Model Number 03.312.811
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, two (2) maxframe quick adjust struts were found to be broken.It is unknown how or when the breakage occurred.There was no procedure and patient involvement.This report is for a maxframe(tm) quick adjust strut/short.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part number:03.312.811, lot number: h536949, release to warehouse: 12-jan-2018, manufactuirng location:brandywine.A review of the device history record evaluated the sub component 03.321.810.5 part in lot (h366859).The parts are conforming as per supplier data for lot h366859.Therefor these two non-conformance are not related to the complaint description.A review of the raw materials records showed there was no nrs or scrap generated that would contribute to this complaint.Investigation summary visual inspection visual inspection of the returned strut assembly performed at cq revealed that the threaded rod component was broken into two pieces at the toroid groove feature.The fracture occurred at approximately the center of the groove and was approximately perpendicular across the rod¿s longitudinal axis.There were no material abnormalities; curved markings noted on the surface of the fracture indicated the device fractured under torsional stress.The two pieces were retained within the (1) clevis for the threaded rod component and (2) strut tube.The received condition agreed with the complaint description.The complaint was confirmed.Dimensional inspection a relevant dimensional inspection was not able to be performed due to the received condition of the device.Review of the device history record(s) showed that the lot went through the required steps during the inspection at the time of manufacturing and showed no issues concerning the material or material conditioning.Document/specification review.No product design issues or discrepancies were observed.Conclusion: the complaint was confirmed with investigation.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.As the conditions at the time of the event were unknown, a definitive root cause could not be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MAXFRAME(TM) QUICK ADJUST STRUT/SHORT
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8032739
Report Number2939274-2018-54746
Device Sequence Number1263147
Product Code KTT
UDI-Device Identifier10886982261021
UDI-Public(01)10886982261021
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.312.811
Device Catalogue Number03.312.811
Device Lot NumberH536949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/12/2018
Patient Sequence Number1